Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is my son's weight gain due to diabetes ?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 297 Questions
My 13 yr old has a fasting BG of 79 and HA1C of 5.8,I am a type 1 Diabetic and I am worried.He has gained a severe amount of weight in only a year going from 124lbs to170lbs! And his liver functions came back high?Is he diabetic? Please help!
Posted Tue, 8 May 2012 in Diabetes
Answered by Dr. V. Kumaravel 3 hours later

Thanks for posting your query.

I can understand that you are a suffering from Type 1 Diabetes and worried about your sons weight and sugar.

The blood glucose and HBA1c values provided by you are not consistent with Diabetes and you need not be worried.

His weight gain is definitly a concern. The most common cause of weight gain is nutritional, where you eat more and play less. Of cousrse other cause like Hypothyroidism has to be ruled out. Obesity itself can sometimes lead to fatty liver and altered liverfunction reports, that resolves with weight loss. It is preferable to have a complete clinical examination to figgure out things better.

Hope this answers your query. Wishing you and your son good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor